Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Testicular pain, with extended erection time


 jhuck2813 - Sun Dec 20, 2009 9:09 pm

Hi, I am 20 years old, and I have testicular pain in both testicals it seems, when i've had an erection for an extended amount of time (longer than an hour or so) without ejaculating. It is a gradual pain, starts soft and increases with the time and intensity of the erection. the pain is in the testicals and soon begins to hurt in my lower back and maybe lower abdomen. It only happens in this instance, and goes away about an hour or two after the erection goes away. it happened a few years ago, and i didn't think much of it but then it continued to happen and it still does now. It seems that the only thing that really subdues it is having ejaculated recently before (within the past day). any help/advice would be great.
Thanks,
Jared
 Dr.M.jagesh kamath - Mon Dec 21, 2009 11:08 pm

User avatar Hello,Erection is due to relaxation of the muscles constituting the penile tissue with increased blood flow during excitation.When this process ends the blood flow reverses and mucles constrict.In certain conditions,and medications and recreational drugs,injury to sexual organ, this process can get halted and is called priapism.You may need investigations to rule out conditions of blood like sicle cell anaemia.Priapism could lead to damage of penile tissue and needs active investigations including ultrasound and doppler.Best wishes.
 jhuck2813 - Tue Dec 22, 2009 3:48 am

Thank you, it seems that priapism has many of the symptoms I have, however the times that I have experienced this, it has always been due to sexual stimulation, where almost every place ive researched says it is not due to sexual stimulation. I noticed the correlation between priapism and the spinal cord as well. I have lower back pain when this happens, what could this mean? and what are steps I could take to stop this from happening?
Thanks
Jared

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us